Psycho-Babble Alternative | about alternative treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Increase in serotonin = anxiety? andy013

Posted by SLS on May 28, 2011, at 7:54:26

In reply to Increase in serotonin = anxiety?, posted by andy013 on May 28, 2011, at 5:58:32

> Hey, I'm wondering if anyone else here has had a similar experience to me when taking supplements that increase serotonin levels.
>
> I tried St. Johns Wort, and after 3 days I felt extremely anxious and started having paranoid thoughts like I was going to have a heart attack. It was very unpleasant and took a few days of me stopping the supplement for me to return to normal.

St. Johns Wort is a drug, not a supplement. It must be treated with respect, as should be vitamin derivatives and monoamine precursors.

Very often, one initially reacts to an SSRI with an increase in anxiety. It very often disappears with continued treatment, though. Stimulation by serotonin of certain receptors (5-HT2b/c) can produce anxiety and dysphoria, and even worsen OCD. Try looking up mCPP.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Alternative | Framed

poster:SLS thread:986434
URL: http://www.dr-bob.org/babble/alter/20110512/msgs/986445.html